Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Compact derivations of nest algebras

Author: C. Peligrad
Journal: Proc. Amer. Math. Soc. 97 (1986), 668-672
MSC: Primary 47D25; Secondary 47B05, 47B47
MathSciNet review: 845985
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we determine all the weakly compact derivations of a nest algebra. We also obtain necessary and sufficient conditions in order that a nest algebra admit compact derivations. Finally we prove that every compact derivation of a nest algebra $ \mathcal{A}$ is the norm limit of finite-rank derivations.

References [Enhancements On Off] (What's this?)

  • [1] Ch. Akemann and S. Wright, Compact and weaklv compact derivations of $ {C^ * }$-algebras, Pacific J. Math. 85 (1979), 253-259. MR 574918 (81g:47036)
  • [2] E. Christensen, Derivations of nest algebras, Math. Ann. 229 (1977), 155-161. MR 0448110 (56:6420)
  • [3] E. Christensen and C. Peligrad, Commutants of nest algebras module the compact operators, Invent. Math. 56 (1980), 113-116. MR 558863 (80m:47038)
  • [4] N. Dunford and J. T. Schwartz, Linear operators, Part I, Interscience, New York, 1958.
  • [5] J. A. Erdos, Operators of finite rank in nest algebras, J. London Math. Soc. 43 (1968), 391-397. MR 0230156 (37:5721)
  • [6] Y. Ho, A note on derivations, Bull. Inst. Math. Acad. Sinica 5 (1977). MR 0493432 (58:12439)
  • [7] B. E. Johnson and S. K. Parrott, Operators commuting with a von Neumann algebra modulo the set of compact operators, J. Funct. Anal. 11 (1972), 39-61. MR 0341119 (49:5869)
  • [8] S. Popa, The commutant modulo the set of compact operators of a von Neumann algebra, preprint, Increst, 1985. MR 880987 (88b:46091)
  • [9] S. K. Tsui and S. Wright, Asymptotic commutants and zeroes of von Neumann algebras, Math. Scand. 51 (1982), 232-240. MR 690529 (84d:46095)
  • [10] S. Wright, Banach-module-valued derivations on $ {C^ * }$-algebras, Illinois J. Math. 24 (1980), 462-467. MR 573482 (81g:46062)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47D25, 47B05, 47B47

Retrieve articles in all journals with MSC: 47D25, 47B05, 47B47

Additional Information

Keywords: Nest algebra, weakly compact derivation, compact derivation
Article copyright: © Copyright 1986 American Mathematical Society

American Mathematical Society